Hail, Piscataquis
- When
- August 18, 1:39 PM EST
- Where
- Piscataquis County, 7 mi NE of Churchill Dam
- Measured
- 1 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 46.567, -69.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 18, 1:43 AM EST, 11 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 243 AM EDT SUN AUG 18 2002 .SYNOPSIS...A COLD FRONT FROM QUEBEC WILL BEGIN CROSSING NORTHERN MAINE LATE TODAY...AND THEN PROGRESS SOUTHEAST THROUGH DOWNEAST MAINE BY MIDNIGHT TONIGHT. THUNDERSTORMS WILL PRECEDE THIS FRONT...A FEW WITH STRONG GUSTY WINDS AND HEAVY DOWNPOURS. THEN EXPECT HIGH PRESSURE FROM THE GREAT LAKES TO BUILD TOWARD REGION...BRINGING COOLER AND DRIER WEATHER ON MONDAY. A REINFORCING COLD FRONT WILL CROSS THE REGION LATE MONDAY NIGHT AND EARLY TUESDAY ACCOMPANIED BY SCATTERED SHOWERS. .DISCUSSION... MODELS CONT TO BRING A PROGRESSIVE COLD FRONT FROM CNTRL CAN INTO OUR FA BY LATE TDY THRU THE EVE HRS. ETA BUFKIT DATA SHOWS LITTLE CAPE WITH THIS FEATURE...BUT GIVEN PW VALUES PROGGED TO RISE ABV 1.50 IN ACROSS THE FA AND 850-500 MB LAPSE RATES XPCTED TO REACH 6.5 DEG C/KM BY THIS AFT AND EVE...WE FEEL SLIGHT RISK MENTIONED FOR OUR AREA THIS AFT/EVE BY SPC IS WARRANTED...AND WE MENTION THAT A FEW STORMS MAY BE ACCOMPANIED BY GUSTY WINDS AND HEAVY DOWNPOURS IN ANTICIPATION THAT A FEW STORMS COULD BECOME SVR. ON THE DOWN SIDE...MOST OF THE UPPER DYNAMICS FOR THIS EVENT WILL BE MOVING WELL N OF THE FA...LEAVING FRONTAL CONVERGENCE AND SFC HEATING AS THE MAIN TRIGGER FOR TSTMS. ANOTHER FACTOR THAT COULD PLAY A ROLE FOR TSTM DEVELOPMENT BY EVE IS WEAK COLD ADVCN AOA 700 MB...WITH THE ETA SHOWING 700 MB TEMPS FALLING BELOW +6 DEG C BY 19/00Z. ATTM...WE BELIEVE ENOUGH FACTORS SHOULD SUPPORT AT LEAST A BROKEN LINE OF TSTMS INTIATING OVR THE NW LATE THIS AFT...MOVING SE INTO DOWNEAST AREAS BY MID EVE. GIVEN 1.50- 1.70 IN PW VALUES...LOCALIZED RNFL COULD REACH AN 1.00 TO 1.25 INCHES. SKIES SHOULD RAPIDLY CLEAR WITHIN 3 TO 6 HRS BEHIND THE FRONT TNGT. THE NEXT CHC OF SHWRS WILL BE WITH A WEAKER S/WV LATE MON NGT INTO ERLY TUE IN PROGRESSIVE WRLYS FLOW REGIME ALF. NO SIG CHGS TO EXTNDED ATTM. COASTAL WATERS: NO HEADLINES. .CAR...NONE. VJN
MEZ001>006-010-011-015>017-029>032-190000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 200 PM EDT SUN AUG 18 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS NORTHERN AND DOWNEAST MAINE... A COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS AFTERNOON. THUNDERSTORMS IN ADVANCE OF THIS FRONT HAVE ALREADY DEVELOPED ACROSS WESTERN SECTIONS OF MAINE. THESE THUNDERSTORM WILL MOVE ACROSS THE STATE THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THESE STORMS MAY DEVELOP INTO SEVERE THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL MEDIA FOR LATER UPDATES. FOSTER
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2002Every state in 2002This day in weather historyWarnings in Maine, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312503.